Alabama, 2011Drought in Alabama, December 1 to 31, 2011
December 1 to 31, 2011 · NWS BMX · 14 events in 14 counties and zones
Below average rainfall continued across Central Alabama into the first of December, offering no relief to drought stricken areas. The most severe drought conditions were located in east-central and southeast sections of Central Alabama.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Below average rainfall continued across Central Alabama into the first of December, offering no relief to drought stricken areas. The most severe drought conditions were located in east-central and southeast sections of Central Alabama. Drought conditions continued for Barbour, Bullock, Clay, Chambers, Coosa, Lowndes, Elmore, Lee, Macon, Montgomery, Randolph, Russell, Tallapoosa, and Pike counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Nov 30, 11:32 PM CST, 28 minutes earlier.
Area forecast discussion, Nov 30, 11:32 PM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1132 PM CST WED NOV 30 2011
.UPDATE...AVIATION DISCUSSION.
&&
.DISCUSSION...
CLEAR SKIES AND NEAR CALM WINDS HAVE ALLOWED TEMPERATURES TO FALL
QUICKLY THIS EVENING WITH READINGS ALREADY BELOW FREEZING IN SOME
LOCATIONS. BASED ON TEMPERATURE TRENDS AND LATEST MOS GUIDANCE THE
MINIMUM TEMPERATURES FOR THURSDAY MORNING HAVE BEEN DROPPED A FEW
MORE DEGREES.
BASED ON SLOW EROSION OF CLOUDS OVER EAST ALABAMA ON WEDNESDAY...
THERE MAY BE SOME PATCHY FOG...ESPECIALLY IN THE VALLEY LOCATIONS.
SO FAR NO FOG HAS BEEN REPORTED AT ANY STATION IN CENTRAL ALABAMA...
BUT WILL MONITOR.
58/ROSE
&&
.AVIATION...
06Z TAF DISCUSSION.
NO CHANGES FROM PREVIOUS FORECAST REASONING. CLEAR AND CALM
CONDITIONS WILL BE PREDOMINANT. I STILL THINK THERE WILL BE A LITTLE
FOG AT ANB...EET...MGM...AND TOI BASED ON GROUND MOISTURE AND A
LATER TRANSITION TO CLEAR SKIES WEDNESDAY AFTERNOON. WILL CONTINUE
TO GO WITH A TEMPO CONDITION...TO INDICATE A LEVEL OF UNCERTAINTY IN
THE FOG (BUT KEEP IT AS A POSSIBILITY).
/61/
&&
.PREV DISCUSSION... /ISSUED 545 PM CST WED NOV 30 2011/
CLEAR SKIES FOR THE EVENING AS HIGH PRESSURE BUILDS IN. COLD
TEMPERATURES TONIGHT AS EVERYONE IS EXPECTED TO FALL BELOW
FREEZING. MODELS ARE IN GOOD AGREEMENT WITH THE UPPER LEVEL
PATTERN THROUGH SATURDAY. A FLAT RIDGE WILL BUILD ALOFT AND
MIGRATES EASTWARD WITH TIME AND WILL ALLOW GRADUAL WARMING THROUGH
SATURDAY.
THEREAFTER...THE FORECAST BECOMES A LITTLE MORE UNCERTAIN. THE MAIN
DIFFERENCE THIS FORECAST PACKAGE WILL BE TO SLOW DOWN THE ARRIVAL
OF A COLD FRONT THIS WEEKEND. THE EURO AND GFS HAVE BOTH PHASED
THE NORTHERN AND SOUTHERN STREAM ENERGY INTO A HEAVILY POSITIVE
TILTED WAVE THAT NEARLY STALLS THE COLD FRONT CLOSE TO
NORTHWESTERN ALABAMA. SEVERAL SURFACE WAVES RIDE UP ALONG THE
FRONT AND COULD BRING SOME VERY HEAVY RAIN TO OUR NORTHWESTERN
COUNTIES BETWEEN SUNDAY NIGHT AND TUESDAY MORNING. THE SLOWER
MOVEMENT ALSO DELAYS THE ARRIVAL OF THE COLDER TEMPERATURES BEHIND
THIS SYSTEM SO POP AND TEMP ADJUSTMENTS WERE MADE TO MATCH A BLEND
OF THE EURO AND GFS.
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 22 57 25 60 31 / 0 0 0 0 0
ANNISTON 25 60 30 63 35 / 0 0 0 0 0
BIRMINGHAM 28 60 34 63 39 / 0 0 0 0 0
TUSCALOOSA 25 60 29 64 36 / 0 0 0 0 0
CALERA 27 60 33 62 38 / 0 0 0 0 0
AUBURN 29 60 36 61 38 / 0 0 0 0 0
MONTGOMERY 28 60 34 63 38 / 0 0 0 0 0
TROY 25 60 31 63 36 / 0 0 0 0 0
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Nov 30, 6:30 PM CST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
630 PM CST WED NOV 30 2011
ALZ011>015-017>050-020030-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
630 PM CST WED NOV 30 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.
Drought, Barbour
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Barbour forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 31.870, -85.393 (the zone’s center; the record gives no point)
Barbour County began the month in Extreme (D3) drought conditions.
Drought, Bullock
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Bullock forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.100, -85.716 (the zone’s center; the record gives no point)
Bullock County began the month in Extreme (D3) drought conditions.
Drought, Clay
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Clay forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.269, -85.861 (the zone’s center; the record gives no point)
Clay County began the month in Severe (D2) drought conditions.
Drought, Chambers
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Chambers forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.914, -85.392 (the zone’s center; the record gives no point)
Chambers County began the month in Extreme (D3) drought conditions.
Drought, Coosa
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Coosa forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.936, -86.248 (the zone’s center; the record gives no point)
Coosa County began the month in Severe (D2) drought conditions.
Drought, Lowndes
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Lowndes forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.155, -86.650 (the zone’s center; the record gives no point)
Lowndes County began the month in Severe (D2) drought conditions.
Drought, Elmore
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Elmore forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.597, -86.149 (the zone’s center; the record gives no point)
Elmore County began the month in Severe (D2) drought conditions.
Drought, Lee
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Lee forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.601, -85.356 (the zone’s center; the record gives no point)
Lee County began the month in Extreme (D3) drought conditions.
Drought, Macon
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Macon forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.386, -85.693 (the zone’s center; the record gives no point)
Macon County began the month in Extreme (D3) drought conditions.
Drought, Montgomery
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Montgomery forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.220, -86.208 (the zone’s center; the record gives no point)
Montgomery County began the month in Extreme (D3) drought conditions.
Drought, Randolph
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Randolph forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.294, -85.459 (the zone’s center; the record gives no point)
Randolph County began the month in Extreme (D3) drought conditions and was downgraded to Severe (D2) drought on December 20th.
Drought, Russell
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Russell forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.288, -85.185 (the zone’s center; the record gives no point)
Russell County began the month in Extreme (D3) drought conditions.
Drought, Tallapoosa
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Tallapoosa forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.862, -85.797 (the zone’s center; the record gives no point)
Tallapoosa County began the month in Extreme (D3) drought conditions.
Drought, Pike
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Pike forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 31.803, -85.941 (the zone’s center; the record gives no point)
Pike County began the month in Extreme (D3) drought conditions.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Freezing Fog in Tennessee, December 1, 20112 deaths · 17 injured · $500,000 · 1 event
- Winter Storm and High Wind in Utah, December 1, 20114 injured · $82 million · 89 kt wind · 7 events
- Freezing Fog in Kentucky, December 1, 20111 death · 1 injured · 1 event
- Drought in Texas, December 1 to 31, 2011$10 million · 23 events
- High Wind and Strong Wind in California, December 1 to 2, 2011$11 million · 174 kt wind · 5 events
- High Wind in New Mexico, December 1 to 2, 2011$5.0 million · 76 kt wind · 4 events
- High Wind and Strong Wind in California, December 1 to 3, 20111 injured · $2.3 million · 65 kt wind · 12 events
- Winter Storm and High Wind in California, December 1 to 6, 2011$769,000 · 56 kt wind · 4 events
- Drought in Texas, December 1 to 31, 2011$194,000 · 25 events
- Heavy Snow and Winter Weather in Arizona, December 1 to 2, 20118 injured · 8 events
- Heavy Snow and High Wind in Nevada, December 1 to 2, 20111 injured · $100,000 · 82 kt wind · 3 events
- Strong Wind in Colorado, December 1, 2011$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 351118, 351120, 351122, 351123, 351124, 351125, 351126, 351127, 351129, 351130, 351132, 351133, 351136, 351137.